Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 56, NWS Mobile, AL

March 12, 2001Greene County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Mar 12, 2001, 10:37 AM CST for Greene County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 12, 2001, 10:37 AM CST (16:37 UTC)
Expired
Mar 12, 2001, 11:00 AM CST
In force
23 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Greene County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 6:00 AM CSTSevere Thunderstorm WatchSPC5 hr
Mar 12, 10:00 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1587 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 367 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1587 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
367 m²/s²
0-3 km storm-relative helicity
453 m²/s²
Significant tornado parameter
4.1
Supercell composite
19.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 121638
SVRMOB
MSC041-121700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1037 AM CST MON MAR 12 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 1100 AM CST

* AT 1037 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTHEAST OF BOTHWELL TO
  4 MILES NORTHEAST OF NEELY...MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  JONATHAN BY 1040 AM CST
  LEAKESVILLE BY 1050 AM CST
  PISGAH BY 1055 AM CST

STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH
THESE STORMS.  IF IN THE PATH OF THESE STORMS...TAKE COVER IN A
STURDY SHELTER UNTIL THE STORMS HAVE PASSED.

LAT...LON 3142 8874 3104 8882 3104 8848 3141 8848

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 9:50 AM CST, 47 minutes earlier.

Area forecast discussion, Mar 12, 9:50 AM CST, 47 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
950 AM CST MON MAR 12 2001

NEW TORNADO WATCH #60 COVERS ALL OF SE MS AND SW AL.  BECOMING
INCREASINGLY CONCERNED ABOUT FAIRLY HIGH HELICITY VALUES IN REGION
OF DEEPLY VEERED BNDRY LAYER WINDS OVER THIS REGION OVER NEXT 3 TO 6
HRS.  UPDATED ZONES ALREADY SENT.  COASTAL MARINE RUNNING A BIT LATE
DUE TO GETTING THE NEW WATCH BOX OUT.  MARINE PACKAGE OUT ASAP.

/05

.MOB...
AL...SMALL CRAFT ADVISORY GMZ650-670.
FL...SMALL CRAFT ADVISORY GMZ655-675.
MS...NONE.

In the hours before

Special weather statement, Mar 12, 5:30 AM CST, 5 hours 7 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-121200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CST MON MAR 12 2001

A SERIES OF MID LEVEL DISTURBANCES WILL MOVE ACROSS A DEEPLY
SATURATED AIRMASS FOR PERIODS OF SHOWERS AND THUNDERSTORMS TODAY.  A
STRONG LOW LEVEL JET AND DRIER AIR PUNCHING INTO THE MID LEVELS WILL
CAUSE THE ATMOSPHERE TO DESTABILIZE FURTHER TODAY FOR THE THREAT OF
SEVERE WEATHER.  AS A RESULT...THE STORM PREDICTION CENTER HAS
POSTED A SLIGHT RISK OF SEVERE STORMS FOR THE ENTIRE REGION TODAY.
DUE TO HIGH MOISTURE CONTENT...LOCALLY HEAVY RAINS WILL ALSO
CONTINUE TO BE A THREAT.

EMERGENCY MANAGEMENT AND STORM SPOTTER OFFICIALS FOR SEVERE WEATHER
OPERATIONS SHOULD REMAIN ON ALERT FOR POSSIBLE ACTIVATION TODAY.

ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE
WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 5:12 AM CSTSevere Thunderstorm WarningMOBGreene33 min
Mar 12, 10:10 AM CSTSevere Thunderstorm WarningMOBWayne50 min
Mar 12, 10:13 AM CSTSevere Thunderstorm WarningMOBPerry22 min
Mar 12, 11:17 AM CSTSevere Thunderstorm WarningMOBGeorge13 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.